As with all medications, it's possible take too much Zantac. Overdose symptoms with Zantac may include such things as lightheadedness, dizziness, and fainting. People who have taken an excess of Zantac and overdosed may also experience muscle tremors or shakiness, vomiting, rapid breathing, changes in walking pattern, and low blood pressure. Treatment options for a Zantac overdose generally include "pumping the stomach," administering certain medicines, and providing supportive care.
Zantac Overdose: An Overview
Zantac® (ranitidine hydrochloride) is a medication that has been licensed to treat several conditions of the esophagus, stomach, and intestines, including heartburn, ulcers, and GERD (gastroesophageal reflux disease). Zantac is available in both prescription and over-the-counter forms. As will all medicines, it is possible to take too much Zantac.
If you happen to overdose on Zantac, seek medical attention immediately. Likewise, if someone else taking Zantac has overdosed on the medication, get help right away.
Symptoms of a Zantac Overdose
The effects of a Zantac overdose may include:
- Low blood pressure (hypotension)
- Changes in walking pattern
- Muscle tremors or shakiness
- Rapid breathing.
These effects may cause other signs or symptoms that include:
Treatment for a Zantac Overdose
The treatment for a Zantac overdose will vary. If the Zantac overdose was recent, the healthcare provider may administer certain medicines or place a tube into the stomach to "pump the stomach." Treatment may also involve supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Zantac overdose may include:
- Fluids through an intravenous line (IV)
- Other treatments based on complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Zantac.